Alert archive / California / Wind Advisories in 2012

Wind Advisory 8, NWS Hanford, CA

February 25, 2012

NWS Hanford, CA issued this wind advisory at Feb 25, 2012, 9:03 PM PST. It was in force for 102 min.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 9:03 PM PST (05:03 UTC)
Expired
Feb 25, 2012, 10:45 PM PST
In force
102 min
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WWUS76 KHNX 260503
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
903 PM PST SAT FEB 25 2012

...GUSTY WINDS IN THE DESERT TONIGHT...

.GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE BELOW THE
TEHACHAPI PASS..

CAZ099-261200-
/O.NEW.KHNX.WI.Y.0008.120226T0503Z-120226T1200Z/
SOUTHEASTERN KERN COUNTY DESERT-
903 PM PST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE
SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: GUSTS UP TO 55 MPH WILL CONTINUE BELOW THE TEHACHAPI PASS
  OVERNIGHT. 

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH MIDNIGHT...THEN
  DECREASE DURING THE EARLY MORNING HOURS SUNDAY.

* LOCATIONS INCLUDE: ROSAMOND...MOJAVE...HIGHWAYS 14 AND 58.

* IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT. AREAS OF
  REDUCED VISIBILITY IN BLOWING DUST OR SAND ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
1 follow-up statement
498 
WWUS76 KHNX 260645
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1045 PM PST SAT FEB 25 2012


CAZ099-260745-
/O.CAN.KHNX.WI.Y.0008.000000T0000Z-120226T1200Z/
SOUTHEASTERN KERN COUNTY DESERT-
1045 PM PST SAT FEB 25 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHEASTERN KERN COUNTY DESERT. 

WINDS HAVE DIMINISHED AND NO LONGER EXPECTED TO EXCEED 45 MPH.
HOWEVER THERE MAY STILL BE ISOLATED GUSTS TO 40 MPH ON HIGHWAY 58
BETWEEN MOJAVE AND TEHACHAPI PASS.

$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:05 PM PST, 58 minutes earlier.

Area forecast discussion, Feb 25, 8:05 PM PST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
805 PM PST SAT FEB 25 2012

.SYNOPSIS...
TEMPERATURES ARE EXPECTED TO CONTINUE COOLING FOR THE REMAINDER OF
THIS WEEKEND AS WEAK UPPER LEVEL DISTURBANCES MOVE OVER THE REGION.
GUSTY WINDS AND AREAS OF BLOWING DUST ARE POSSIBLE MAINLY
ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY THROUGH THIS EVENING.
A MUCH COLDER LOW PRESSURE SYSTEM WILL THEN BRING FURTHER COOLING
AND A CHANCE OF RAIN AND MOUNTAIN SNOW MONDAY.

&&

.DISCUSSION...
THE UPPER-LEVEL TROUGH THAT MOVED THROUGH CALIFORNIA THIS MORNING
HAS MOVED EAST OF THE REGION...SETTING THE STAGE FOR A COLDER AND
WETTER SYSTEM TO ARRIVE MONDAY.

SKIES WERE MOSTLY CLEAR ACROSS THE CENTRAL CALIFORNIA INTERIOR
TODAY...EXCEPT FOR SOME UPSLOPE CLOUDS THAT DEVELOPED ALONG THE
SOUTHERN SIERRA NEVADA FOOTHILLS THIS AFTERNOON AND PERSISTED INTO
THE EVENING HOURS. GUSTY WINDS WERE REPORTED IN MERCED COUNTY THIS
AFTERNOON...WITH GUSTS TO 40 MPH AT CASTLE AIRPARK AND 35 MPH AT THE
MERCED REGIONAL AIRPORT. THESE WINDS ARE LOCALIZED AND WILL DIMINISH
THIS EVENING...SO COVERED WITH A SIGNIFICANT WEATHER ADVISORY.

THE MAIN IMPACT OF THIS FIRST SYSTEM WAS THE INFLUX OF COOLER AIR
INTO THE REGION. HIGH TEMPERATURES ACROSS THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY THIS AFTERNOON WERE 10-15 DEGREES COOLER THAN
FRIDAY/S NEAR-RECORD HIGHS. EVEN SO...TODAY/S HIGHS WERE WITHIN A
DEGREE OR TWO OF THE 30-YEAR NORMALS.

THE MODELS FORECAST A SHORT-WAVE RIDGE TO MOVE OVER CALIFORNIA
SUNDAY MORNING...BUT THIS RIDGE WILL BE EJECTED EASTWARD RAPIDLY AS
THE NEXT TROUGH DROPS INTO NORTHERN CALIFORNIA SUNDAY AFTERNOON.
THIS TROUGH WILL BRING AN INFLUX OF COLDER AIR AS WELL AS THE NEXT
CHANCE FOR PRECIPITATION OVER THE HANFORD WARNING/FORECAST AREA.

THE MODELS CONTINUE TO FORECAST 700-MB AND 850-MB TEMPERATURES TO
PLUNGE SUNDAY NIGHT. THE 00Z NAM-12 HAS A 700-MB TEMPERATURE OF
-14.5 C OVER FRESNO MONDAY MORNING...WHILE THE 18Z GFS HAS -13.5 C
AND THE 12Z ECMWF HAS -12 C. THIS WOULD PLACE THE SNOW LEVEL AT 2500
FEET...AND POSSIBLY LOWER.

THE 00Z NAM IS IN GOOD AGREEMENT WITH THE 18Z GFS IN GIVING YOSEMITE
AROUND A QUARTER INCH OF LIQUID PRECIPITATION. THIS IS ABOUT TWICE
THE QPF FOR YOSEMITE FROM THE 20Z /NOON PST/ RFC GUIDANCE OF 0.13
INCH. WITH SNOW LEVEL EXPECTED TO PLUMMET INTO THE FOOTHILLS
MONDAY...THE MAJORITY OF THIS PRECIPITATION WILL FALL AS SNOW WITH
UP TO 3 INCHES POSSIBLE...AND POSSIBLY LOCALLY HIGHER AMOUNTS IN
HEAVY SHOWERS.

FOR TEHACHAPI...TEMPERATURES ALOFT ARE ONLY 1-2 C WARMER AND SNOW
LEVELS WILL BE AROUND 500 FEET HIGHER...OR ABOUT 3000 FEET AT MOST.

WITH SNOW LEVELS WELL BELOW THE PASS LEVEL FOR BOTH THE GRAPEVINE
AND TEHACHAPI PASS /4200-4300 FEET/...THERE LIKELY WILL BE LIGHT
ACCUMULATIONS ON BOTH INTERSTATE 5 AND HIGHWAY 58. WHILE SNOW
AMOUNTS SHOULD NOT SIGNIFICANTLY IMPACT TRAFFIC BETWEEN THE SAN
JOAQUIN VALLEY AND THE SOUTHLAND...THE ROADS MAY HAVE ICE OR
SLUSH...WHICH WOULD MAKE TRAVEL DIFFICULT. HAVE ISSUED A SPECIAL
WEATHER STATEMENT /SFOSPSHNX OR WWUS86 KHNX/ ON MONDAY/S STORM.

&&

.PREV DISCUSSION... /ISSUED 245 PM PST SAT FEB 25 2012/
BREEZY CONDITIONS CONTINUE ACROSS THE SAN JOAQUIN VALLEY AND THE
MOUNTAIN AND DESERT AREAS OF KERN COUNTY THIS AFTERNOON IN THE
WAKE OF A DRY COLD FRONT THAT MOVED THROUGH CENTRAL CALIFORNIA
EARLY THIS MORNING. EXPECT THESE WINDS TO DIMINISH THIS EVENING.

THE NEXT TROUGH IS EXPECTED TO ARRIVE ALONG THE NORTHERN
CALIFORNIA COAST SUNDAY AFTERNOON AND MOVE INTO CENTRAL CALIFORNIA
MONDAY. THIS SYSTEM WILL BRING SCATTERED SHOWERS AND ADDITIONAL
COOLING WITH SNOW LEVELS LOWERING TO 2500 TO 3000 FEET. NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED...WITH LESS THAN A TENTH OF
AN INCH OF RAIN IN THE VALLEY AND ONLY 1-3 INCHES OF SNOW IN THE
SIERRA. THE PASSES IN KERN COUNTY COULD ALSO BE IMPACTED WITH A
DUSTING OF SNOW. THERE IS EVEN A SLIGHT CHANCE SOME THAT RAIN
COULD MIX WITH OR BRIEFLY CHANGE TO SNOW IN THE HIGH DESERTS...
ESPECIALLY OVER AND NEAR HIGHER TERRAIN.

YET ANOTHER TROUGH OF LOW PRESSURE WILL ARRIVE LATE TUESDAY AND
WEDNESDAY. THE 12Z MODELS HAVE COME INTO BETTER AGREEMENT WITH
THIS SYSTEM AND IT LOOKS POTENTIALLY WETTER THAN THE MONDAY
SYSTEM. HAVE INCREASED POPS SLIGHTLY FOR WEDNESDAY AND WEDNESDAY
NIGHT...WITH MAINLY CHANCE POPS FRESNO COUNTY NORTHWARD AND SLIGHT
CHANCE SOUTH. ONCE THIS SYSTEM EXITS ON THURSDAY...A RIDGE OF HIGH
PRESSURE WILL BUILD BACK INTO CALIFORNIA FOR THE END OF THE WEEK.
TEMPERATURES WILL BE AT OR BELOW SEASONAL AVERAGES THE NEXT 7-8
DAYS. COOLEST DAY BEING MONDAY...FOLLOWED BY A WARMING TREND
BEGINNING FRIDAY AND SATURDAY.

&&

.AVIATION...
GUSTY WINDS ALONG THE WEST SIDE OF THE VALLEY AND KERN COUNTY
MOUNTAINS AND DESERT WILL SUBSIDE THIS EVENING. VFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THRU 06Z MON.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SANGER
AVN/FW...BROTHERTON
SYNOPSIS...WP
PREV DISCUSSION...BEAN

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Feb 25, 3:45 PM PST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
345 PM PST SAT FEB 25 2012

CAZ089>099-261200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
345 PM PST SAT FEB 25 2012

...MUCH COOLER WEATHER MONDAY...

THE NEXT COLD FRONT WILL MOVE ACROSS THE REGION MONDAY. THIS
FRONT WILL BRING EVEN COOLER TEMPERATURES TO CENTRAL
CALIFORNIA...ALONG WITH SCATTERED SHOWERS. THE SNOW LEVEL MONDAY
WILL LOWER TO NEAR 2000 FEET AROUND YOSEMITE...AND TO ABOUT 3000
FEET IN THE KERN COUNTY MOUNTAINS. EVEN IN THE HIGH DESERT...THE
SHOWERS COULD BRIEFLY MIX WITH OR CHANGE TO SNOW...ESPECIALLY OVER
HIGHER TERRAIN.

SNOW ACCUMULATIONS MONDAY WILL BE LIGHT...RANGING FROM JUST A
DUSTING TO POSSIBLY UP TO 3 INCHES IN MORE PERSISTENT SHOWERS.
WHILE NO SIGNIFICANT TRAVEL PROBLEMS ARE EXPECTED AT THIS
TIME...ANY ACCUMULATING SNOW ON THE GRAPEVINE OR TEHACHAPI PASS
COULD IMPACT RAVEL BETWEEN THE SAN JOAQUIN VALLEY AND SOUTHERN
CALIFORNIA.

IF YOU HAVE TRAVEL PLANS MONDAY...ESPECIALLY TO OR FROM SOUTHERN
CALIFORNIA...BE SURE TO CHECK THE LATEST WEATHER AND ROAD
CONDITIONS OVER THE PASSES BEFORE DEPARTING. ROAD CONDITIONS ARE
AVAILABLE FROM CALTRANS AT 1 800 427 7623.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL NEWS
SOURCE...FOR UPDATES ON THIS STORM. OR VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/HANFORD.

SANGER

WEATHER.GOV/HANFORD
Special weather statement, Feb 25, 4:22 PM PST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
422 PM PST SAT FEB 25 2012

CAZ089-090-260315-
FRESNO CA-MADERA CA-MERCED CA-
422 PM PST SAT FEB 25 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  MERCED COUNTY...SOUTHWESTERN MADERA COUNTY AND WEST CENTRAL
FRESNO COUNTY IN CENTRAL CALIFORNIA,

WIND GUSTS TO 40 MPH WILL CONTINUE THROUGH SUNSET AND THEN BEGIN TO
DIMINISH.

UNTIL 715 PM PST,

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   MERCED...ATWATER...MADERA... FIREBAUGH AND CHOWCHILLA.

THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. BLOWING DUST IS POSSIBLE NEAR RECENTLY PLOWED OR
TILLED FIELDS. USE EXTRA CAUTION WHEN DRIVING IN THE AFFECTED AREAS.

LAT...LON 3755 12041 3723 12023 3691 11976 3673 12053
      3724 12098

SANGER

WEATHER.GOV/HANFORD
Special weather statement, Feb 25, 7:15 PM PST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
715 PM PST SAT FEB 25 2012

CAZ089>099-261700-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
715 PM PST SAT FEB 25 2012

...MUCH COOLER WEATHER MONDAY...

LOCALLY GUSTY WINDS WILL CONTINUE OVER PARTS OF THE KERN COUNTY
DESERT TONIGHT AS THE FIRST IN A SERIES OF COLD FRONTS MOVES EAST
OF THE REGION. WINDS HAVE GUSTED AS HIGH AS 50 MPH AT THE BASE OF
JAWBONE CANYON AND BELOW THE TEHACHAPI PASS. THESE WINDS WILL
SUBSIDE OVERNIGHT.

THE NEXT COLD FRONT WILL MOVE ACROSS THE REGION MONDAY. THIS
FRONT WILL BRING EVEN COOLER TEMPERATURES TO CENTRAL
CALIFORNIA...ALONG WITH SCATTERED SHOWERS. THE SNOW LEVEL MONDAY
WILL LOWER TO NEAR 2000 FEET AROUND YOSEMITE...AND TO ABOUT 3000
FEET IN THE KERN COUNTY MOUNTAINS. EVEN IN THE HIGH DESERT...THE
SHOWERS COULD BRIEFLY MIX WITH OR CHANGE TO SNOW...ESPECIALLY OVER
HIGHER TERRAIN.

SNOW ACCUMULATIONS MONDAY WILL BE LIGHT...RANGING FROM JUST A
DUSTING TO POSSIBLY UP TO 3 INCHES IN MORE PERSISTENT SHOWERS.
WHILE NO SIGNIFICANT TRAVEL PROBLEMS ARE EXPECTED AT THIS
TIME...ANY ACCUMULATING SNOW ON THE GRAPEVINE OR TEHACHAPI PASS
COULD IMPACT TRAVEL BETWEEN THE SAN JOAQUIN VALLEY AND SOUTHERN
CALIFORNIA.

IF YOU HAVE TRAVEL PLANS MONDAY...ESPECIALLY TO OR FROM SOUTHERN
CALIFORNIA...BE SURE TO CHECK THE LATEST WEATHER AND ROAD
CONDITIONS OVER THE PASSES BEFORE DEPARTING. ROAD CONDITIONS ARE
AVAILABLE FROM CALTRANS AT 1 800 427 7623.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL NEWS
SOURCE...FOR UPDATES ON THIS STORM. OR VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/HANFORD.

SANGER

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:22 PM PSTSpecial Weather StatementHNXMerced3 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.